MAUDE Adverse Event Report: APIFIX LTD. MID-C 105; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 105; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 105
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 02-aug-2023 apifix was notified that patient (b)(6) is scheduled for revision surgery on (b)(6) 2023 due to the patient's mid-c 105 maxing out.No report of patient harm/complications was received.
 
Additional Manufacturer Narrative
A review of the device history record confirmed that the device was manufactured and tested according to relevant procedures, and shipped according to manufacturer's specifications.Patient (b)(6) index procedure was performed on (b)(6) 2022.On 02-aug-2023 apifix was notified that patient (b)(6) was scheduled for revision surgery on (b)(6) 2023 due to the patient's mid-c 105 maxing out.On (b)(6) 2023 apifix was notified that the revision was performed as planned.No report of patient complications was received.The mid-c 105 was replaced with a mid-c 125, and a new extender was used.The kite angle was checked twice (1st @10°, 2nd @15°).The screws were solidly in bone from the index procedure.It was further reported that the implant was not released from the or and will not be returned to apifix.Clinical affairs review of patient (b)(6)'s index procedure case report identified that the patient was treated out of indications (64° curve, 35° lateral bending) and during the index procedure they tried to put in a larger implant, but were unsuccessfult.('with a strong push we could not achieve 115 on the caliper'.).Clinical affairs review of the patient's case determined that the patient was treated out of indications (64° curve, 35° lateral bending).Indication is "cobb angle of up to 60 degrees which reduces to less than or equal to 30 degrees on lateral side-bending radiograph".Reoperation events are a known risk that was assessed and recorded by the product risk assessment (b)(4); this complaint does not change the occurrences rate.(b)(4).Apifix is closing this complaint but will continue to monitor this 'failure mode'; complaint trending will continue to monitor per post marketing surveillance procedure.If any further relevant information is identified, the complaint file will be reopened and a supplemental medwatch will be filed.*medical device problem code used was: 3191 - appropriate term/code not available.The mid-c system is a ratchet-based self-expandable rod designed to passively increase its length and subsequently maintain its length as the child bends in the corrective direction and also accommodate the natural growth of the spine of young children.In this case the implant (rod) was at its maximum elongation.The appropriate code which isn't available is 'device at maximum elongation'.

Brand Name
MID-C 105
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key17659408
Report Number3013461531-2023-00034
Device Sequence Number6324926
Product Code QGP
UDI-Device Identifier07290018128022
UDI-Public07290018128022
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMID-C 105
Device Catalogue NumberMUS-105-040
Device Lot NumberAF-01-068-21
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Initial Report FDA Received Date08/31/2023
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age11 YR
Patient SexFemale